Pure and Applied Mathematics Quarterly

Volume 11 (2015)

Number 4

Special Issue: In Honor of Eduard Looijenga, Part 1 of 3

Guest Editor: Gerard van der Geer

Finite hypergeometric functions

Pages: 559 – 589

DOI: http://dx.doi.org/10.4310/PAMQ.2015.v11.n4.a2

Authors

Frits Beukers (Department of Mathematics, University of Utrecht, The Netherlands)

Henri Cohen (UFR de Mathématiques et Informatique, Université Bordeaux I, Talence, France)

Anton Mellit

Abstract

We show that values of finite hypergeometric functions defined over $\mathbb{Q}$ correspond to point counting results on explicit varieties defined over finite fields.

Keywords

finite hypergeometric, Gauss sum, point count, Frobenius trace

Full Text (PDF format)